My mother is in congestive heart failure and renal failure (approx.35% function in both) and she has developed severe joint pain. They started her on 4-6 drops of morphine 3 days ago and it hasn't seemed to help her joint pain, but her breathing is getting worse and her lungs sound very congested. Could the morphine be worsening her breathing difficulties?
15 Oct 2009
It's certainly possible but I don't know your mom's medical history in detail. It's tough to diagnose problems from here with so little information. Morphine can certainly cause respiratory failure however and the elderly are more at risk, especially if they have existing pulmonary issues.
2 Mar 2012
Yes all pain meds slow down respiratory system.So the answer would be morphine can cause it to be harder for the person taking it to breath if taking it in too large a dose.You have to see what exact!Dose is rite per patient.Everyone is different,different tolerances.Etc.
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Morphine (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My father act like he need it all the time and I dont want him tp depent on this drugs, will it hurt the heart in any way and they said he only have ...
1 answer • 5 Oct 2009
I have been diagnosed with congestive heart failure. Thism of course causes retention of fluids in my body when I ingest excessive sodium. My ...
4 answers • 7 Oct 2009
She has osteoarthritis, bilateral knee replacements, left hip replacement, osteoporosis, one episode of congestive heart failure, urinary ...
1 answer • 25 Sep 2010
My mother is on hospice and they have prescribed morphine every 4 hours as needed if she is struggling breathing. She has congestive heart failure ...
1 answer • 2 Dec 2012
... very first day she took it, she had problems sleeping and breathing so after a visit to the Cardiologist, she now has officially diagnosed ...
2 answers • 13 Apr 2013